Newly Diagnosed!

Thought I would move myself to here now that it has now been confirmed that I am Hashi :(

(previous post )

Went back to Docs the other day to discuss both hospital and private bloods. As I have been having problems with "her" in not really listening to me I caught her out!!!! She never even mentioned the private lab test results I had done, despite my emailing her a copy. We HAD to discuss them when I produced a copy from my handbag (snigger snigger). I said I was very worried about the high antibody levels and I was gobsmacked when she said "that is generally what happens when you have autoimmune thyroiditis". Pretending to be thick I asked "isn't that another name for Hashimoto". She said yes and actually admitted that I had it!!!!!

A few weeks ago when my thyroid fluctuated I went to see her and produced a list of stuff I had been reading up on to ask her, she took the list from me to read and completely dismissed Hashimoto's, in fact her very words were "you can forget Hashimoto's, you certainly don't have that"!!!!!!!!!!!!!!!!!!!!!!!!

Now all of a sudden I have it (wtf). Counting to 10 I gently reminded her of what she said and she actually apologised. I am of the belief that if I had not had my antibody bloods done, there would have been no mention of Hashi's by her and I would still be being treated for just Hypo. I also mentioned about T3 and I was told to completely ignore T3, it is of no significance!!!!!!! She also informed me that because I have had the problem for just over 10yrs now, it was inevitable that my thyroid would be killed off by my antibodies. I asked about how I get those levels down, and she just couldn't give me an answer. She is just like any other doctor not looking further than the basic/standard thyroid tests.

I have now made a decision NOT to see her again because it isn't the first time she has cocked up with me. I am now going back to see my other doc who I have a little more faith in and who is more open to listening to me

Things have now been left again for another 6 wks until my next blood test. As Clutter advised, I am going to take 125/100 alternate days. I have for the last 6 days only taken 100 as I thought it might kickstart in diminishing the horrible symptoms I was getting, and the palpitations seemed to have eased, although I have still been feeling rubbish with the tiredness, mental confusion/fog, poor concentration and some dizziness.

Clutter mentioned (due to my readings) that a reduction in Levo might not be advisable due to my T3 moving the wrong way but to do it if I still felt over-medicated. Unfortunately I can't seem to decide whether I am over-medicating or not as the symptoms I experienced a couple of months ago when I went slightly Hyper, are very similiar to what I experienced when first diagnosed as being Hypo 10yrs ago. Going Hyper, I did feel anxiety and confusion above anything I have ever felt before and also the palpitations, which I can't recall feeling when I was first diagnosed

Some of my symptoms may also be related to being post menopause. My recent bloods confirmed this and also doc confirmed where I am as regards symptoms and I am still sort of in the "peak but on the way to subsiding" range. Unfortunately it's not so easy to pinpoint anything because of this :(

Other steps I have taken is purchasing 3 well reviewed books from Amazon. One on Hashimoto's Thyroiditis, one on diet and another on B12. So it looks like my Christmas is going to be busy reading and trying to absorb what I am reading because my concentration is so bad.

Despite having the problem for 10yrs I am still trying to learn about my disease which I never did until now (slap my wrists lol) and trying to absorb information about the TSH, T3 and T4 stuff lol is difficult with this damn brain fog lol

I do have some initial questions which I am sure you guys can help me with :)

1. Clutter mentioned adding some T3 as reducing my Levo may cause my T3 to drop further which can bring on my hypo symptoms. I don't know anything about T3 at this point in what form it comes in, nor what dosage I should have, in fact I know absolutely nothing about it lol. Could I get a reaction from it? Do I take it with my Levo in the morning?

2. Would I be better in seeing whether B12 makes me feel better before pursuing the T3 option? Should I also start a daily dose of B12 or say 2-3 a week to see how I get on? On taking advice from you guys, despite my B12 being "within range" it is still lower than it should be (334) so I have purchased some Vitamin B12 Methylcobalamin 1000mcg. I initially thought the dose would be too high which made me hesitant and ask questions and then I re-read that the dosage is mcg and not mg (durrrrrr lol).

3. I came across other posts regarding flu jabs and not many of you seemed to rate them very highly, and I read a comment by my buddy Goosey that they arn't ideal with someone with immune problems, but I can't say I have ever had any problems. I have for several years now had an annual one, although it didn't work last year and I caught flu in January. Apparently it was only 3% affective due to the virus mutating.

4. I had my jab recently but made sure I left a 2 week gap before having my bloods done. As my antibody results came back high, could having the flu jab have caused my levels to be so high? I can't compare them to anything as it was the first time I had ever had that particular test

I am still full of so many questions as this is all new to me. Any fellow warriors out there who are living with autoimmune thyroiditis who can share some tips on how they cope with theirs?

Thanks guys xxx


14 Replies

  • I have hypo but am pleased you now have a proper diagnosis and I'm sure there will be lots of posts from members who have the same diagnosis.

    When you've been going back and forth to the doctors/specialists and told there's nothing wrong when you instinctively know there is, it is a relief to finally have a name to your problem.

    I hope you feel much better soon.


    Just a bit of information about the flu jab and Hashi's.

    Glad to read of your progress. Oh I would take the 5000mcg B12 Jarrow next time until your levels are optimal :-) Ensure you do not chew them and keep under the tongue until dissolved. This will bypass any gut issues.

  • very interesting article. I can't say I have noticed any real problems with my flu jab. I had mine on the 24th of last month BUT, whether there is any connection or not, for the last week I seem to have all my crappy symptoms back which eased off again yesterday. I can't say because I also dropped my levo slightly starting a week ago but my blood confirmed I was taking a little too much. I certainly will mention this to my doc when I see him in a few weeks, see what he has to say on the matter

  • I doubt it he will know of any connection and even if he does - they are well rewarded for doing the flu jabs !

  • something else I forgot to mention is that I don't seem to have any gut issues, can eat a lot if I let myself, but (touchwood) never get problems with my digestive system or bathroom issues

  • I was wondering why people here were saying to take B12 under the tongue. After reading up on it I now understand lol.

    As it is to bypass the gut and absorb better into the bloodstream, is it OK to take my B complex with water literally just before I have my B12. Obviously the B complex (tablet form) will take longer to get into my system than the B12 but I understand I need the B complex for better absorption.

    As my levels are within range (343) I want to top up them up but don't want to go mad initially. I have a bottle of 1000mcg. As I am cautious and hesitant in taking anything tbh, what are your thoughts of my taking one every other day initially?

  • 243 is VERY low. In Japan the range starts at 500. B12 Deficiency can be a neurological condition if neglected and not well treated. Only 20% of the result reaches the cells where it is needed...... You will take ages to reach a 1000 on 1000mcg of B12.

    I have had surgery on my spine which I now believe was the result of Low B12 and how it affected the myelin sheath surrounding the spinal cord. The resulting condition is difficult to deal with at times.....

  • sorry typo, my levels are 343 not 243

  • mistake - 343 is still LOW :-)

  • wasn't your mistake hon, it was mine :)

  • thanks for your help hon, I am just so hesitant in trying things because at 53 I have had nearly a lifetime of problems, anxiety and agoraphobia for many years, depression. My Doc left me on Ativan for 13yrs and it took me a year to wean myself off them with no help from my Docs. From that point on I rarely even took a paracetamol lol. Then when someone crashed into me in the car about 15yrs ago my panic attacks started again, after I had managed to cope, it was affecting my job so I tried Seroxat (paroxetine) which I have been on ever since and has helped me tremendously

    I am sitting here with my very best B12 under my tongue :)

  • ...any excess is peed out - you cannot overdose ! It will help your nerves - have a read of the link I gave you :-)

  • calculated that the B12 dose of 1000mcg is actually only 1mg. As you think it's not enough would I be OK to take 2 at a time under my tongue until I have at least used them up or maybe take one twice a day?

  • twice a day would help :-)

You may also like...